Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 52, NWS Des Moines, IA

July 18, 2010Dallas County, Guthrie County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 18, 2010, 3:56 AM CDT for Dallas County, Guthrie County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2010, 3:56 AM CDT (08:56 UTC)
Expired
Jul 18, 2010, 6:42 AM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 66 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4573 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WGUS53 KDMX 180856
FFWDMX
IAC049-077-181500-
/O.NEW.KDMX.FF.W.0052.100718T0856Z-100718T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
356 AM CDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  WESTERN DALLAS COUNTY IN CENTRAL IOWA...

* UNTIL 1000 AM CDT

* AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. AS MUCH AS 2 TO 2.5 INCHES OF RAIN HAS FALLEN FROM 
  THESE STORMS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ADEL...DALLAS CENTER...DE SOTO...GUTHRIE CENTER...PANORA AND PERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4186 9475 4186 9398 4150 9398 4151 9470
      4160 9471 4161 9476

$$

ZOGG
3 follow-up statements
676 
WGUS73 KDMX 180931
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
431 AM CDT SUN JUL 18 2010

IAC049-077-181500-
/O.CON.KDMX.FF.W.0052.000000T0000Z-100718T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
431 AM CDT SUN JUL 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN DALLAS AND
GUTHRIE COUNTIES UNTIL 1000 AM CDT...

AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORMS WITH HEAVY RAIN WERE DECREASING IN COVERAGE AND 
INTENSITY ACROSS THE WARNED AREA. ADDITIONAL RAINFALL IS POSSIBLE 
OVER THE NEXT COUPLE HOURS...THOUGH...AS ADDITIONAL SHOWERS AND 
ISOLATED THUNDERSTORMS APPROACH FROM THE WEST. WIDESPREAD RAINFALL 
AMOUNTS OF 1.5 TO 2.5 INCHES OCCURRED...WITH SOME LOCATIONS 
REPORTING AROUND 3 INCHES. THE HEAVIEST RAINFALL OCCURRED NORTH 
OF HIGHWAY 44.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ADEL...DALLAS CENTER...DE SOTO...GUTHRIE CENTER...PANORA AND PERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4186 9475 4186 9398 4150 9398 4151 9470
      4160 9471 4161 9476

$$

ZOGG
743 
WGUS73 KDMX 181119
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
619 AM CDT SUN JUL 18 2010

IAC049-077-181500-
/O.CON.KDMX.FF.W.0052.000000T0000Z-100718T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
619 AM CDT SUN JUL 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN DALLAS AND
GUTHRIE COUNTIES UNTIL 1000 AM CDT...

AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD FALLEN ACROSS THE WARNED 
AREA.  NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES AND LOCAL 
AUTOMATED RAIN GAUGES HAVE INDICATED THAT TWO TO FOUR INCHES OF RAIN 
MAY HAVE FALLEN IN THE WARNED AREA EARLY THIS MORNING...INCLUDING 
3.08 INCHES NEAR LAKE PANORAMA AND 3.84 INCHES NEAR PANORA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ADEL...DALLAS CENTER...DE SOTO...GUTHRIE CENTER...PANORA AND PERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4186 9475 4186 9398 4150 9398 4151 9470
      4160 9471 4161 9476

$$

SMALL
240 
WGUS73 KDMX 181142
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
642 AM CDT SUN JUL 18 2010

IAC049-077-181156-
/O.CAN.KDMX.FF.W.0052.000000T0000Z-100718T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
642 AM CDT SUN JUL 18 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN DALLAS AND
GUTHRIE COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. THE GUTHRIE AND DALLAS COUNTY 
SHERIFF OFFICES HAD RECEIVED NO SIGNIFICANT REPORTS OF FLOODING AS 
OF 640 AM.  IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4186 9475 4186 9398 4150 9398 4151 9470
      4160 9471 4161 9476

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:40 AM CDT, 16 minutes earlier.

Area forecast discussion, Jul 18, 3:40 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 AM CDT SUN JUL 18 2010

.DISCUSSION...
BUSY SHIFT WITH DERECHO RACING SWD ACRS THE CWA ATTM.  CDFNT MAKING
PROGRESS ACRS THE STATE AND WILL PUSH TSRA TO THE SE BY AFTN.  LTL
TIME SPENT ON FCST OTHER THAN LARGER SCALE FEATURES.  MAIN CHNGS TO
FCST IS WITH THE QSTNRY FNTL BNDRY REMAINING IN THE AREA THRU THE
NEXT SVRL DAYS.  HAVE UPPED POPS THRU THE PD WITH PERIODIC TSRA THRU
THE NEXT 4 TO 5 DAYS.  CONCERN IS FOR TTL RAFL.  OTR THEN THE VERY
HEAVY RAFL GOING ON AT PRESENT...IT APPEARS RAFL AMTS IN ANY 12 HR
PD WILL NOT BE EXCESSIVE...HWVR THE TOTAL BY THE END OF THE WED NGT
TO THU TIMEFRAME WILL LIKELY BE SVRL INCHS OVR MOST OF THE CWA.
TRIMMED DAYTIME TEMPS BASED ON INC CLOUD COVER AND SHOWER ACTIVITY.

&&

.AVIATION...18/06Z
EXTREME INSTABILITY IN PLACE ACROSS THE SOUTHWEST AND WEST. STORMS
FIRING OVER NW IOWA AND EXPECTED TO DROP SOUTH OVERNIGHT.
INFLOW...SHEAR...INSTABILITY...AND MOISTURE AXIS ALL LINE UP INTO
OUR FCST AREA FOR THE NIGHT HOURS. H700 TEMPS NEAR 13C OVER FAR WEST
IA...WITH SLIGHTLY COOLER TEMPS OVER THE CENTRAL AND EAST. HAVE
ADDED CONVECTIVE GUSTS TO 55KTS FOR NOW FOR KFOD AND 45KT FOR KDSM
WITH EXPECTED ARRIVAL OF STORMS BETWEEN 05Z AND 09Z...SLIGHTLY
LESSER WINDS AT KALO AND KMCW. FORWARD PROPAGATION VECTORS SUGGEST
50-55KTS MOVEMENT...SO CONCEIVABLY IF STRAIGHT LINE WIND SYSTEM
DEVELOPS... GUSTS OF 60 TO 80KTS MAY NOT BE OUT OF THE QUESTION.
ALREADY RECEIVING REPORTS OF 80 MPH WITH THESE STORMS. NEEDLESS TO
SAY...POTENTIAL FOR SIGNIFICANT WIND EVENT NOW IN PROGRESS...SO AREA
AIRPORT MANAGERS MAY WANT TO CONSIDER/EXERCISE ANY OPERATION PLANS
FOR HIGH WIND EVENTS. REMAINDER OF FORECAST QUIETS DOWN WITH WEAK
HIGH BUILDING IN FOR THE REMAINDER OF THE PERIOD. VFR CIGS AND LIGHT
NW WINDS AFT 13Z SUN EXPECTED FOR MOST OF THE DAY THROUGH LATE
AFTERNOON.
/REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM...MS JUL 10
LONG TERM...MS JUL 10
AVIATION...REV
Hazardous weather outlook, Jul 17, 10:24 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT SAT JUL 17 2010

IAZ033>035-044>048-057>062-070>075-081>086-092>097-181100-
SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1024 PM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT.
SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS IN EXCESS OF 70
MPH THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE NORTH OF
INTERSTATE 80. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA
INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER
MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND
POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW
INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND
MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ004>007-015>017-023>028-181100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
1024 PM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT
THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER WITH DAMAGING WIND IN
EXCESS OF 70 MPH POSSIBLE AND LARGE HAIL. AN ISOLATED TORNADO IS
ALSO POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST LATE MONDAY
LASTING THROUGH THE NEXT WORK WEEK. THE POTENTIAL FOR LOCALLY
HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE AS WELL. THERE
MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS
REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER
DETERMINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ036>039-049-050-181100-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
1024 PM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED NORTH AND WEST OF IOWA DURING THE
EVENING HOURS AND THEN ADVANCE SOUTH AND EAST INTO THE STATE
TONIGHT. SEVERE STORMS ARE EXPECTED WITH DAMAGING WIND IN EXCESS OF
70 MPH AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO
POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA
INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER
MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND
POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW
INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND
MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

COGIL/REV

In the hours before

Local storm report, Jul 18, 3:28 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
328 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND GST     DES MOINES INT AIRPORT  41.53N 93.66W
07/18/2010  M61 MPH          POLK               IA   ASOS

&&

DONAVON
Local storm report, Jul 18, 3:32 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     TSTM WND GST     ANKENY AIRPORT          41.69N 93.57W
07/18/2010  M53 MPH          POLK               IA   AWOS

&&

ZOGG
Local storm report, Jul 18, 3:34 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     TSTM WND GST     WINTERSET               41.34N 94.02W
07/18/2010  E70.00 MPH       MADISON            IA   MESONET

&&

DONAVON
Local storm report, Jul 18, 3:44 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
344 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       2 NNW POLK CITY         41.79N 93.73W
07/18/2010  M2.36 INCH       POLK               IA   MESONET

            FELL IN ONE HOUR...BETWEEN 2 AND 3 AM CDT.

&&

ZOGG
Local storm report, Jul 18, 3:48 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       1 W FORT DODGE          42.51N 94.20W
07/18/2010  M1.70 INCH       WEBSTER            IA   MESONET

            FELL IN ONE HOUR...BETWEEN 1 AND 2 AM CDT.

&&

ZOGG
Local storm report, Jul 18, 3:49 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
349 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND GST     5 NE BONDURANT          41.74N 93.39W
07/18/2010  E60 MPH          POLK               IA   TRAINED SPOTTER

            SMALL TREE BRANCHES BLOWN DOWN

&&

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:20 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto40 min
Jul 17, 10:54 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto51 min
Jul 17, 11:20 PM CDTTornado WarningDMXPalo Alto, Pocahontas25 min
Jul 17, 11:46 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas44 min
Jul 18, 12:23 AM CDTTornado WarningDMXCalhoun, Pocahontas, Webster37 min
Jul 18, 12:31 AM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Kossuth, Pocahontas, Webster, Wright44 min
Jul 18, 12:36 AM CDTTornado WarningDMXHumboldt, Webster, Wright24 min
Jul 18, 12:58 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac, Webster62 min
Jul 18, 1:10 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Humboldt, Story, Webster, Wright65 min
Jul 18, 1:39 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Greene, Webster51 min
Jul 18, 2:08 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story52 min
Jul 18, 2:17 AM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story58 min
Jul 18, 2:20 AM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Greene, Guthrie, Sac43 min
Jul 18, 2:22 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford53 min
Jul 18, 2:35 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story40 min
Jul 18, 2:55 AM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Marion, Marshall, Polk, Story50 min
Jul 18, 3:00 AM CDTFlash Flood WarningDMXDallas, Madison, Polk, Warren4 hr
Jul 18, 3:00 AM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Marion, Monroe, Polk and 1 more45 min
Jul 18, 3:10 AM CDTTornado WarningDMXJasper, Marion, Polk35 min
Jul 18, 3:14 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story, Tama46 min
Jul 18, 3:19 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Union, Warren41 min
Jul 18, 3:24 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie51 min
Jul 18, 3:30 AM CDTTornado WarningDMXMarion, Warren30 min
Jul 18, 3:44 AM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Madison, Mahaska, Marion, Marshall and 4 more61 min
Jul 18, 4:16 AM CDTTornado WarningDMXAppanoose, Lucas, Monroe29 min
Jul 18, 4:40 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Monroe, Wapello, Wayne65 min
Jul 18, 4:51 AM CDTAreal Flood AdvisoryDMXJasper, Mahaska, Marion3 hr
Jul 18, 5:18 AM CDTAreal Flood AdvisoryDMXMadison3 hr
Jul 18, 5:57 AM CDTFlash Flood WarningDMXLucas, Mahaska, Marion, Monroe4 hr
Jul 18, 8:35 AM CDTRiver Flood WarningDMXPolk20 days
Jul 18, 8:35 AM CDTRiver Flood WarningDMXMahaska, Marion32 hr
Jul 18, 12:45 PM CDTRiver Flood WarningDMXMadison, Warren5 hr
Jul 18, 3:13 PM CDTRiver Flood WarningDMXPolk12 days
Jul 18, 3:13 PM CDTRiver Flood WarningDMXPolk53 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.